Hail, White
- When
- March 20, 5:30 PM CST
- Where
- White County, Bald Knob
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.317, -91.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 20, 3:30 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CST SAT MAR 20 2004 .SHORT TERM...TONIGHT THROUGH TUESDAY PRE-FRONTAL TROF NOTED OVER NRN AR THIS AFTN AND THIS HAS BEEN THE FOCUS OF SCTD CONVECTION MAINLY OVER THE N-CNTRL AND NERN PARTS OF THE STATE. 18Z KLZK RAOB STILL HAD SOME CAPPING IN THE LOWER LVLS THAT HAD PREVENTED CONVECTION FROM FORMING FURTHER TO THE SW. MEANWHILE...ACTUAL CDFNT WAS JUST ENTERING NWRN AR ATTM AS NOTED BY 88D DATA FROM KSGF AND KLZK. SOME ADDITIONAL CONVECTION HAS BEEN TRYING TO FORM ALONG THIS SECONDARY BNDRY. BREAKS IN THE CLOUDS OVER SERN AR HAVE ALLOWED TEMPS TO WARM WELL INTO THE 80S THIS AFTN. MODELS ARE STILL IN GOOD AGREEMENT WITH SHORT TERM FCST TRENDS. UPPER FLOW IS PROGGED TO AMPLIFY AS UPPER TROF DEEPENS OVER THE ERN STATES. THIS WILL ALLOW SFC CDFNT TO PUSH SEWD THRU THE FA TNGT. WILL CONT TO HAVE HIGHEST POPS ALONG AND AHEAD THE CDFNT THIS EVENING. MODELS HAVE FNT CLEARING SRN AR BEFORE 12 SUN...SO HAVE REMOVED POPS FOR SUN. COOLER AND DRIER AIR WILL MOVE IN BEHIND THE FRONT. HAVE GONE A FEW DEGREES ABOVE MOS HIGH TEMPS FOR SUN WITH PLENTY OF MARCH SUNSHINE EXPECTED TO OFFSET MOST OF THE EFFECTS OF CAA. RATHER CHILLY TEMPS PROGGED FOR MON MORNING...WITH NRN AREAS LIKELY FALLING BLO FREEZING. WILL HAVE TO CONSIDER POSSIBLE FREEZE WARNINGS FOR PARTS OF AR FOR THE SUN NIGHT INTO EARLY MON TIMEFRAME. SFC HIGH PRES WILL PREVAIL OVER THE STATE ON MON. THE CENTER OF THE HIGH WILL SHIFT EWD BY TUE...ALLOWING S-SELY WIND FLOW TO RETURN. UPPER FLOW BEGINS TO FLATTEN OUT SOME BY THIS TIME AS WELL. AFTER A COOL DAY ON MON...TEMPS WILL RETURN TO NEAR OR JUST ABOVE NORMAL LVLS FOR TUE. COULD SEE MORE CLOUDS BY TUE WITH INCREASING WAA. HOWEVER...LACK OF SIG LOW LVL MOISTURE FROM THE GULF WILL KEEP RAIN CHCS NIL. && .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY MOISTURE SURGES NORTHWARD LATE TUESDAY NIGHT...AS UPPER TROUGH OVER CENTRAL TEXAS KICKS OUT INTO THE MID MISSISSIPPI VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH WEDNESDAY AS TROUGH MOVES THROUGH...AND SEVERAL VORT LOBES WILL MOVE UP AND INTERACT WITH THE SYSTEM. COLD FRONT STALLED/WOBBLING AROUND TO THE NORTHWEST WILL NOT MAKE MUCH PROGRESS TOWARD THE AREA...THUS KEEPING US IN THE WARM SECTOR FOR SEVERAL DAYS. WITH UPPER RIDGE BUILDING OVER THE ATLANTIC COAST...UPPER FLOW WILL BECOME MORE SOUTHWESTERLY AGAIN...AND SEVERAL UPPER LEVEL WAVES WILL RIDE THE MEAN FLOW OVER THE AREA. THUS...KEPT AT LEAST SLIGHT CHANCE POPS IN THROUGH THE REMAINDER OF THE EXTENDED...AS MODELS HAVE BEEN FAIRLY CONSISTENT OVER THE LAST SEVERAL DAYS IN SHOWING THIS SCENARIO. WITH THE SOUTHERLY/SOUTHWESTERLY FLOW OVER THE AREA...TEMPERATURES WILL WARM WELL INTO THE 70S TO NEAR 80 THROUGH MUCH OF THE EXTENDED PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 44/57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT MAR 20 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON WILL SEE ANOTHER COLD FRONT DROP SOUTH ACROSS THE STATE. IT WILL CROSS ARKANSAS QUICKLY...SO THAT IT WILL BE OUT OF THE STATE BY SUNDAY MORNING. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING...MAINLY OVER THE NORTHERN TWO THIRDS OF THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER MUCH OF THE STATE THIS AFTERNOON AND EVENING. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
152 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL PFEIFFER 35.82N 91.58W
03/20/2004 0.75 INCH INDEPENDENCE AR PUBLIC
&&
28The Little Rock radar (KLZK), 83 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387769.